Thunderstorm Wind, Texas
- When
- June 25, 5:20 PM CST to 5:35 PM CST
- Where
- Texas County, 10.62 mi NE of Eva
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.920, -101.780
Combination of a weak late season cold front and moderate instability lead to scattered storms across the Oklahoma and northern Texas Panhandle. One storm became severe producing wind gusts up to 65 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Combination of a weak late season cold front and moderate instability lead to scattered storms across the Oklahoma and northern Texas Panhandle. One storm became severe producing wind gusts up to 65 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 25, 3:15 PM CST, 2 hours 5 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 415 PM CDT SAT JUN 25 2016 .Discussion... An upper level low is spinning over the Big Bend area. An increase in moisture is seen on water vapor streaming across Southern and Central Texas and creeping into the Texas Panhandle. At the surface, a trough and a weak frontal boundary are converging across Southeastern Colorado/Southwestern Kansas. Scattered thunderstorms will continue developing across that area and into the northwestern portion of Panhandles. Severe potential today will be limited mainly by a lack of deep layer shear, but a few storms could become strong to marginally severe with damaging wind gusts the main threat. Heavy rainfall is also a possibility as storms will be slow moving and should be fairly efficient rainfall producers. Beyond just diurnal influenced convection, chances will linger during the overnight hours with the proximity of the boundary and a slight increase in low-level shear. Beyond the next 24 hours, the forecast remains largely unchanged. The upper level low will remain across West Texas through Monday. Rain chances will remain in the forecast with the proximity of the low, and have kept highest chances favoring diurnal trends. Severe storms still don't appear too likely given the leak of deep layer shear, but the possibility for mainly damaging winds and for locally heavy rainfall will remain. By Monday night and into Tuesday, upper level ridging tries to setup across the western US and puts the Panhandles in a northwesterly flow scenario. This will keep precipitation chances in the forecast through the end of the week. High temperatures will be a bit cooler as the thermal ridge fails to set up as strongly as it has the last few weeks, and also from lingering cloud cover from any precipitation. Elsenheimer && .Preliminary Point Temps/Pops... Amarillo TX 69 89 65 88 67 / 20 50 40 50 40 Beaver OK 71 90 68 91 67 / 40 50 40 30 30 Boise City OK 66 83 63 86 65 / 60 40 30 20 20 Borger TX 71 91 70 90 69 / 20 50 40 40 40 Boys Ranch TX 69 90 66 89 67 / 30 50 30 40 30 Canyon TX 69 92 65 90 66 / 20 40 40 50 40 Clarendon TX 71 89 68 89 68 / 10 40 30 40 50 Dalhart TX 67 87 64 88 65 / 60 50 40 30 30 Guymon OK 69 88 66 89 66 / 50 50 30 30 30 Hereford TX 68 92 64 89 66 / 20 40 40 50 40 Lipscomb TX 71 90 68 89 68 / 20 50 40 40 40 Pampa TX 70 89 66 88 67 / 20 50 50 50 50 Shamrock TX 73 91 69 91 70 / 5 40 30 40 50 Wellington TX 74 92 71 93 71 / 5 40 20 30 50 && .AMA Watches/Warnings/Advisories... TX...NONE. OK...NONE. && 11/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 329 PM CDT SAT JUN 25 2016 OKZ001>003-TXZ001>020-260830- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 329 PM CDT SAT JUN 25 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE DEVELOPING OVER THE NORTHWESTERN TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE. A FEW STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WIND GUSTS AND HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES SUNDAY THROUGH FRIDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. HOWEVER...A FEW STORMS MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 512 PM CDT SAT JUN 25 2016 OKZ001-002-252315- CIMARRON OK-TEXAS OK- 512 PM CDT SAT JUN 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON AND WEST CENTRAL TEXAS COUNTIES UNTIL 615 PM CDT... AT 512 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF KEYES...OR 15 MILES EAST OF BOISE CITY...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KEYES...EVA AND STURGIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3657 10223 3671 10237 3698 10206 3677 10185 TIME...MOT...LOC 2212Z 230DEG 15KT 3670 10224 SCHNEIDER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
521 PM CDT SAT JUN 25 2016
OKZ001-002-252315-
CIMARRON OK-TEXAS OK-
521 PM CDT SAT JUN 25 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CIMARRON AND WEST
CENTRAL TEXAS COUNTIES UNTIL 615 PM CDT...
AT 520 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHEAST OF BOISE CITY...MOVING NORTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
KEYES AND GRIGGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3669 10193 3650 10229 3650 10241 3660 10251
3690 10214
TIME...MOT...LOC 2220Z 230DEG 15KT 3658 10237
SCHNEIDERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 555 PM CDT SAT JUN 25 2016 OKZ002-252345- TEXAS OK- 555 PM CDT SAT JUN 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TEXAS COUNTY UNTIL 645 PM CDT... AT 554 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES EAST OF EVA...OR 14 MILES SOUTH OF ELKHART...MOVING NORTHEAST AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOUGH AND EVA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3670 10194 3694 10195 3699 10136 3675 10145 TIME...MOT...LOC 2254Z 230DEG 17KT 3680 10182 ANDRADE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 620 PM CDT SAT JUN 25 2016 OKZ001-002-260000- CIMARRON OK-TEXAS OK- 620 PM CDT SAT JUN 25 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CIMARRON AND NORTHWESTERN TEXAS COUNTIES UNTIL 700 PM CDT... AT 619 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF KEYES...OR 17 MILES EAST OF BOISE CITY...MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... KEYES...EVA...GRIGGS AND STURGIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3652 10234 3687 10237 3698 10186 3667 10180 TIME...MOT...LOC 2319Z 220DEG 18KT 3674 10219 ANDRADE
The Dodge City radar (KDDC), 185 km away, was scanning. The volume nearest the first event began at 23:19 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 650644.